MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-7-2-MVI-3
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the web device experienced a delayed detachment.When retrieving the device, the web detached in the via.Returning via with web inside.A 6x3 was used in it¿s place.Patient doing well.No patient injury was reported.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Additional Manufacturer Narrative
Items returned for evaluation: -delivery system (pusher) -web implant -introducer -via 17 microcatheter.Items not returned for evaluation: -dispenser hoop -controller.The web implant was returned separated from the pusher within the distal end of the microcatheter.Upon inspection of returned items, the web implant was found to be within visual and dimensional specifications.However, the proximal connector was kinked at the lead wire joints.Tested the returned device with an in-house controller and gave red lights.The delivery system resistance was measured out of specification due to the connector damage.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching, and the heater coil was found to be stretched which is an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The heater coil did show signs of controller activation as indicated by the melted tether and pet.The heater coil winding damage likely also contributed to the failed continuity and resistance testing.No damage or kinks were observed on the returned via 17 microcatheter.The investigation of the returned web system found the implant separated from the delivery system, the proximal connector kinked, and the heater coil windings stretched.The device failed continuity and resistance testing due to the damaged connector and heater coil windings, which is consistent with the alleged detachment issue.However, the heater coil pet and implant tether were found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the connector and heater coil windings likely occurred post-activation.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The physical evaluation of the device could not identify the conditions or circumstances that led to the connector damage, but the damage is consistent with the device experiencing forces over specification.No damage was found on the returned microcatheter that would have caused or contributed to the reported complaint.
 
Event or Problem Description

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19454713
Report Number2032493-2024-00440
Device Sequence Number20605408
Product Code OPR
UDI-Device Identifier00842429118009
UDI-Public(01)00842429118009(11)230503(17)260430(10)0000355661
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberW5-7-2-MVI-3
Device Lot Number0000355661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOFIA 5F 125; VIA 17
Patient SexUnknown